Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 99, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 1, 2003, 10:34 PM CDT for McCurtain County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2003, 10:34 PM CDT (03:34 UTC)
- Expired
- May 1, 2003, 11:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 110 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3075 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 020334
SVRSHV
OKC089-020430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1033 PM CDT THU MAY 1 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1130 PM CDT
* AT 1033 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF
BETHEL...OR ABOUT 11 MILES SOUTHEAST OF BATTIEST...MOVING EAST AT
25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
5 MILES NORTH OF HOCHATOWN AT 1045 PM CDT
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO GOLFBALL SIAE
AND STRONG DAMAGING WINDS TO NEAR 65 MPH.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 1130 PM CDT.
LAT...LON 3440 9469 3439 9448 3417 9448 3424 9487
3440 9486
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 9:00 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 1, 9:00 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT THU MAY 1 2003 THE MAIN ACTIVITY IS WITH THE SUPERCELL OVER MCCURTAIN/SEVIER COUNTY...MOVING SOUTHEAST. MORE DEVELOPMENT IS OCCURRING TO THE SOUTHWEST OF THIS SUPERCELL. EARLY REPORTS INDICATE A TORNADO HIT THE NORTHEAST SIDE OF BROKEN BOW. THIS ACTIVITY SHOULD GRADUALLY WEAKEN OVER THE NEXT FEW HOURS. HOWEVER...MORE ACTIVITY MIGHT FORM LATER TONIGHT ALONG THE COLD FRONT AND PUSH INTO THE AREA. WILL ONLY MAKE A FEW TWEAKS TO THE CURRENT FORECAST...AND ADD THE NEW SEVERE THUNDERSTORM WATCH ACROSS THE NORTH. UPDATE OUT SHORTLY. 22 .SHV...NONE.
Hazardous weather outlook, May 1, 12:00 PM CDT, 10 hours 34 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL APPROACH SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON AND TONIGHT. THIS FRONT...COMBINED WITH NUMEROUS BOUNDARIES LEFT OVER FROM EARLIER CONVECTION ACROSS NORTHERN ARKANSAS AND OKLAHOMA...WILL HELP TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE FOUR STATE REGION. THE BEST CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE ACROSS THE PINEY WOODS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS... WITH A THUNDERSTORM THREAT FOR LATER THIS EVENING AND LATE TONIGHT ACROSS NORTH LOUISIANA. WITH THE AID OF AFTERNOON HEATING...ENOUGH INSTABILITY WILL EXIST THAT THUNDERSTORMS WILL LIKELY BECOME SEVERE ACROSS THESE AREAS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... ON FRIDAY THE FRONT WILL CONTINUE SOUTHWARD INTO THE INTERSTATE 20 CORRIDOR...AND THE THUNDERSTORM THREAT WILL EFFECT NORTHEAST TEXAS AND NORTHERN LOUISIANA. HAIL AND DAMAGING WINDS WILL CONTINUE TO BE THE PRIMARY THREAT WITH POSSIBLE SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 1, 7:33 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
733 PM CDT THU MAY 1 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM PICKENS OK 1.00 INCH HAIL
05/01/03 MCCURTAIN REPORTED BY THE GENERAL
PUBLIC.Local storm report, May 1, 8:36 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
836 PM CDT THU MAY 1 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM BROKEN BOW OK 1.75 INCH HAIL
05/01/03 MCCURTAIN REPORTED BY FIRE
DEPARTMENT.Local storm report, May 1, 9:49 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
949 PM CDT THU MAY 1 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM PICKENS OK WIND DAMAGE
05/01/03 MCCURTAIN LARGE TREES DOWN. REPORTED
BY GENERAL PUBLIC.
0805 PM BROKEN BOW OK TORNADO
05/01/03 MCCURTAIN POSSIBLE TORNADO...PENDING
NWS SURVEY. HOUSE DAMAGED
NORTHEAST OF TOWN ON
CURRENCE ROAD. NUMEROUS
TREES DOWN. REPORT BY FIRE
DEPARTMENT.
0932 PM 2 W CROSS ROADS AR 1.75 INCH HAIL
05/01/03 LITTLE RIVER REPORTED BY LAW
ENFORCEMENT.Local storm report, May 1, 10:27 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1027 PM CDT THU MAY 1 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM FOREMAN AR 1.75 INCH HAIL
05/01/03 LITTLE RIVER REPORT RELAYED BY NWS IN
LITTLE ROCK.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:06 PM CDT | Tornado Warning | SHV | McCurtain | 54 min |
| May 1, 7:58 PM CDT | Tornado Warning | SHV | McCurtain | 62 min |
| May 1, 9:02 PM CDT | Tornado Warning | SHV | McCurtain | 28 min |
| May 1, 9:31 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 59 min |
| May 1, 9:53 PM CDT | Tornado Warning | SHV | McCurtain | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.